Arkansas, 2006

Damaging Wind in Arkansas, April 21, 2006

April 21, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 20, 5:55 PM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Apr 20, 5:55 PM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT THU APR 20 2006

.DISCUSSION...
HAVE UPDATED ZONES TO INCLUDE SEVERE TSTM WATCH FOR MUCH OF EAST
TEXAS UNTIL 1 AM. SINCE RAIN IS ALREADY MOVING INTO THE EAST TEXAS
AREA...HAVE RAISED POPS TO LIKELY. REMAINDER OF AREA WILL GO WITH
HIGH CHANCE. WATCH MAY HAVE TO BE SHIFTED FURTHER EAST EAST LATER
THIS EVENING...BUT WILL WAIT TO SEE HOW CURRENT SEVERE WEATHER IN
CENTRAL TEXAS REACTS TO SOMEWHAT MORE STABLE CONDITIONS AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  81  54  86 /  50  30   0   0
MLU  66  82  51  84 /  50  50   0   0
DEQ  61  81  51  85 /  60  20   0   0
TXK  61  79  54  85 /  60  30   0   0
ELD  64  78  51  86 /  60  30   0   0
TYR  63  83  55  85 /  60  20   0   0
GGG  63  82  54  86 /  60  30   0   0
LFK  67  86  54  86 /  60  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Apr 20, 11:00 AM CST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU APR 20 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN INCOMING UPPER LEVEL DISTURBANCE...COUPLED WITH A STATIONARY
FRONT EXTENDING FROM CENTRAL TEXAS TO EAST CENTRAL ARKANSAS...
WILL ENHANCE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.  LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE BULK OF THIS
INTENSE THUNDERSTORM ACTIVITY CAN BE EXPECTED WELL AFTER SUNSET. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY
ACROSS AREAS NEAR AND NORTH OF...INTERSTATE 30...CLOSER TO THE COLD
FRONTAL BOUNDARY SITUATED JUST NORTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS POSSIBLE...MAINLY LATE THIS EVENING AND OVERNIGHT.

VII

The radar

The Shreveport radar (KSHV), 119 km away, was scanning. The volume nearest the first event began at 06:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
April 21, 12:20 AM CST
Where
Union County, 12 mi SW of El Dorado
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.083, -92.817

A few trees were downed near Three Creeks.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496533.